Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Paxil Withdrawal Symptoms

Posted May 02 2011 12:00am
Before I can start my new medication, my doctor has instructed me to come off Paxil first. Right now I'm taking 1 pill every second day. On Tuesday I was scheduled to switch to taking Paxil every third day, but that depends on my quitting symptoms.

I am having a few symptoms, so I googled them to make sure everything I'm experiencing is normal. Here's what I found.

Frequently Reported Symptoms:
  • intense insomnia
  • extraordinarily vivid dreams
  • extreme confusion during waking hours
  • intense fear of losing your sanity
  • steady feeling of existing outside of reality as you know it (referred to as depersonalization at times)
  • memory and concentration problems
  • Panic Attacks (even if you never had one before)
  • severe mood swings, esp. heightened irritability / anger
  • suicidal thoughts (in extreme cases)
  • an unconventional dizziness/ vertigo
  • the feeling of shocks, similar to mild electric one, running the length of your body
  • an unsteady gait
  • slurred speech
  • headaches
  • profuse sweating, esp. at night
  • muscle cramps
  • blurred vision
  • breaking out in tears
  • hypersensitivity to motion, sounds, smells
  • decreased appetite
  • nausea
  • abdominal cramping, diarrhea
  • loss of appetite
  • chills/ hot flashes
Less Frequently Reported Symptoms
  • fainting
  • "scratching sound" inside one's head
  • constant white noise in the ears
  • tingling sensation in cheeks, lips, tongue and surrounding areas.
  • heart palpitations/ chest pain
  • swollen and sore eyes
  • fatigue
  • extremely localized, bursting headaches
  • lump in throat
  • rash / dry, flaky and irritated skin
  • grinding of teeth
  • difficulty swallowing
  • itchiness

What symptoms am I having?
  • insomnia
  • headaches
  • nausea
  • fatigue
  • vivid dreams
  • tingling left arm and hand (I don't see tingling arms as part of what other people have experienced - has anyone experienced this?)
  • loss of appetite (probably because of the nausea)

With the current symptoms that I'm having, I'm not sure if I should slow down my discontinuation of Paxil or not. I wish I could just have a doctor on speed-dial to talk me through these things. Otherwise, how do I know what to do?

I've also been researching side effects of taking Cipralex and am a little concerned about proceeding with that course of action.

  • According to medbroadcast.com , some side effects that may be experienced while taking Cipralex include:
  • changes in heart rate
  • congested or runny nose
  • constipation (Yuck)
  • diarrhea (Maybe worse yuck)
  • difficulty sleeping (I guess not sleeping so much wouldn't be such a bad thing)
  • dizziness
  • drowsiness (oh wait, drowsiness plus difficulty sleeping - sounds like a mean cycle)
  • dry mouth
  • fatigue (Oh wait, add fatigue to the drowsiness and insomnia!)
  • fever
  • heartburn
  • increased sweating (nice, I'm already a sweater)
  • insomnia
  • loss of appetite (on the plus side, maybe I'll lose some weight from just not eating?)
  • nausea (love that feeling)
  • sexual dysfunction including:
  • erectile dysfunction (difficulty getting or keeping an erection)
  • decreased libido (sex drive) (oh, this might not be good for my marriage)
  • inability to have an orgasm (it gets even better)
  • stomach upset
  • yawning

I'm sure in reading the list, you can see a few side effects that aren't too cool. I know that it isn't a given that I'll have any of these reactions, but I don't know if I feel like risking it.
What do you think?
Post a comment
Write a comment:

Related Searches